Alert archive / Montana / High Wind Warnings in 2015
High Wind Warning 3, NWS Glasgow, MT
NWS Glasgow, MT issued this high wind warning at Jan 18, 2015, 3:46 AM MST for Phillips County, Montana. It took effect at Jan 18, 2015, 2:00 PM MST. It was in force for 13 hr. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 18, 2015, 3:46 AM MST (10:46 UTC)
- In effect from
- Jan 18, 2015, 2:00 PM MST
- Expired
- Jan 19, 2015, 3:16 AM MST
- In force
- 13 hr
- Issued by
- NWS Glasgow, MT
County Phillips County, MT
The radar
The Glasgow radar (KGGW), 96 km from the middle of the area, began a volume at 10:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 18, 3:00 PM MST | NON-TSTM WND GST 57 | 11 Ene Zortman, MT | MALTA SOUTH DOT |
| Jan 18, 3:30 PM MST | TSTM WND GST 59 | 11 Ene Zortman, MT | MALTA SOUTH DOT |
| Jan 18, 3:30 PM MST | NON-TSTM WND GST 59 | 11 Ene Zortman, MT | MALTA SOUTH DOT |
| Jan 18, 4:22 PM MST | NON-TSTM WND GST 66 | 11 Ene Zortman, MT | MALTA SOUTH DOT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 10.8 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1870 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 163 m²/s²
- 0-3 km storm-relative helicity
- 245 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
652 WWUS75 KGGW 181046 NPWGGW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 346 AM MST SUN JAN 18 2015 MTZ060-182315- /O.UPG.KGGW.HW.A.0002.150118T2100Z-150119T1200Z/ /O.NEW.KGGW.HW.W.0003.150118T2100Z-150119T1200Z/ SOUTHWEST PHILLIPS- INCLUDING THE CITY OF...ZORTMAN 346 AM MST SUN JAN 18 2015 ...HIGH WIND WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM MST MONDAY... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM MST MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...LATE THIS AFTERNOON THROUGH TONIGHT. * WINDS...WEST 30 TO 40 MPH WITH GUSTS TO 65 MPH. * IMPACTS...STRONG CROSS WINDS ARE EXPECTED ON HIGHWAY 191 THIS AFTERNOON AND EVENING. TRAVEL MAY BECOME DANGEROUS... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
2 follow-up statements
931 WWUS75 KGGW 182108 NPWGGW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 208 PM MST SUN JAN 18 2015 MTZ060-191100- /O.CON.KGGW.HW.W.0003.000000T0000Z-150119T1200Z/ SOUTHWEST PHILLIPS- INCLUDING THE CITY OF...ZORTMAN 208 PM MST SUN JAN 18 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST MONDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST MONDAY. * TIMING...LATE THIS AFTERNOON THROUGH TONIGHT. * WINDS...WEST 30 TO 40 MPH WITH GUSTS TO 65 MPH. * IMPACTS...STRONG CROSS WINDS ARE EXPECTED ON HIGHWAY 191 THIS AFTERNOON AND EVENING. TRAVEL MAY BECOME DANGEROUS... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
443 WWUS75 KGGW 191016 NPWGGW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 316 AM MST MON JAN 19 2015 MTZ060-191130- /O.CAN.KGGW.HW.W.0003.000000T0000Z-150119T1200Z/ SOUTHWEST PHILLIPS- INCLUDING THE CITY OF...ZORTMAN 316 AM MST MON JAN 19 2015 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE HIGH WIND WARNING. WINDS ACROSS THE AREA HAVE DIMINISHED ENOUGH TO ALLOW THE HIGH WIND WARNING TO BE CANCELLED. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this high wind warning went out at Jan 17, 8:21 PM MST, 7 hours 25 minutes earlier.
Area forecast discussion, Jan 17, 8:21 PM MST, 7 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 821 PM MST SAT JAN 17 2015 .SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH MONDAY... UPDATE... ADJUSTED TEMPERATURES DOWN A COUPLE DEGREES BASED ON CURRENT TRENDS...HOWEVER HIGH CLOUDINESS WILL KEEP THE TEMPERATURES FROM REALLY BOTTOMING OUT. MINOR TWEAKS ELSEWHERE IN THE FORECAST BASED ON TRENDS. THE SHORT WAVE TROUGH WILL START MOVING THROUGH THE REGION EARLY SUNDAY MORNING. PROTON PREVIOUS DISCUSSION... THE NEXT DISTURBANCE WAS SEEN ON SATELLITE COMING ONTO THE PACIFIC NW THIS AFTERNOON. IT IS EXPECTED TO INCREASE CLOUDS TONIGHT BUT SHOULD ALLOW FOR ENOUGH COOLING THIS EVENING TO LOWER READINGS INTO THE TEENS AND 20S EXCEPT FOR 30S IN THE CMR. SUNDAY...LIGHT PRECIPITATION ROLLS IN AND WARM MID-LEVELS SUPPORT LIQUID PRECIP TYPE. THIS MEANS THAT FREEZING RAIN IS A POSSIBILITY BUT WARMING TEMPERATURES MAY KEEP THIS LIMITED. DO NOT HAVE ENOUGH CONFIDENCE FOR A FREEZING RAIN ADVISORY AND BEING THAT IT/S THE WEEKEND...WILL LET LATER SHIFTS MAKE THIS DETERMINATION. LATER IN THE DAY...TEMPERATURES ARE EXPECTED TO WARM ABOVE FREEZING...THE NE ZONES BEING THE LAST PLACE. SO ANY PRECIPITATION IN THE AFTERNOON WILL BE IN THE FORM OF RAIN. SUNDAY NIGHT...MID-LEVEL WINDS CRANK UP BUT LAPSE RATES LOOK TO BE LACKING FOR THESE WINDS TO REACH THE SURFACE EXCEPT FOR SW PHILLIPS COUNTY. WILL LEAVE GOING HIGH WIND WATCH. MONDAY...AN UPPER DISTURBANCE DROPS SE AND BRINGS A BAND OF RAIN AND/OR SNOW SHOWERS ACROSS THE AREA. TEMPERATURES REMAIN MILD FOR THIS TIME OF YEAR AS THE ARCTIC AIR STAYS PUT WELL TO OUR NORTH. TFJ .LONG TERM...MONDAY NIGHT THROUGH SATURDAY... A BROAD WEAK TROUGH WILL KEEP AT LEAST A SLIGHT CHANCE FOR PRECIPITATION GOING AT LEAST THROUGH WEDNESDAY. THE COLD TEMPERATURE BOUNDARY WILL BE POSITIONED WELL TO THE SOUTH BUT THE ARCTIC AIR MASS WILL BE LOCATED FAR TO THE NORTH OVER BAFFIN BAY. SO EXPECT TEMPERATURES TO TREND SLIGHTLY ABOVE NORMAL. BASED ON THE 12Z GFS AND EC...ADJUSTED POPS THROUGH THAT PERIOD. ALSO ADDED QPF GRIDS SINCE MODELS SEEMED TO AGREE ON AMOUNTS. SNOW TOTALS ADD UP TO LESS THAN AN INCH THROUGH WEDNESDAY. PERIODS BEYOND WEDNESDAY COME UNDER THE INFLUENCE OF THE WESTERN RIDGE. SO LIMITED GRID EDITS IN THAT PERIOD. SCT PREVIOUS DISCUSSION... AS THE EXTENDED PERIOD GETS UNDERWAY MONDAY NIGHT WITH A DEPARTING SHORTWAVE...A SECOND UPPER LEVEL FEATURE DROPS ACROSS THE NORTHERN HIGH PLAINS ON NORTHWEST FLOW ALOFT. GIVEN SOME AVAILABLE MOISTURE...WILL HAVE SLIGHT CHANCE TO LOW END CHANCE POPS IN THE WX GRIDS TO COVER PRECIPITATION POTENTIAL. PRECIPITATION TYPE MONDAY NIGHT SHOULD MAINLY BE SNOW WITH TEMPERATURES COLD ENOUGH AT THAT POINT. THERE COULD BE A MIX WITH RAIN IN A FEW PLACES THAT REMAIN NEAR OR ABOVE FREEZING OVERNIGHT. THE SECOND SYSTEM LOOKS COLDER AT THIS POINT SO WILL HAVE SNOW AND OR A MIX CHANGING OVER TO SNOW TUESDAY NIGHT AS PRECIPITATION ENDS. WEDNESDAY AND THURSDAY WILL FEATURE A LARGE UPPER RIDGE DOMINATING THE WESTERN CONUS...ALLOWING FOR POSITIVE THICKNESS ADVECTION ACROSS NORTHEAST MONTANA AND GRADUALLY MODIFYING TEMPERATURES. GIVEN THAT 12Z GUIDANCE HAS TRENDED WARMER...HAVE POPULATED TEMPERATURE GRIDS ACCORDINGLY. MUCH OF NORTHEAST MONTANA WILL SEE HIGHS WELL INTO THE 30S WITH THE EXCEPTION OF RIGHT NEAR THE CANADIAN BORDER. EXPECT SHORTWAVES TO MOSTLY TRACK NORTH OF THE CWA AT THIS POINT ACROSS SOUTHERN SASKATCHEWAN DUE TO INFLUENCE OF THAT RIDGE...KEEPING NORTHEAST MONTANA DRY THROUGH MIDWEEK. ANOTHER SHORTWAVE MAY APPROACH THE REGION BY FRIDAY OR NEXT WEEKEND AS THE RIDGE GETS KNOCKED DOWN...BUT MOISTURE LOOKS LIMITED AT THIS TIME. ADDITIONALLY...ENSEMBLE 500MB HEIGHTS SHOW INCREASING SPREAD AT THESE TIME RANGES LENDING TO REDUCED CONFIDENCE. WILL HAVE A DRY FORECAST FOR NOW...THOUGH THAT MAY CHANGE WITH ISSUANCE OF FUTURE FORECASTS AS MODELS ARRIVE AT BETTER CONSENSUS. MALIAWCO && .AVIATION... TONIGHT...MONTANA WILL BE UNDER THE INFLUENCE OF A RIDGE. THE COLD AIR BOUNDARY WILL BE OFF TO THE EAST. SO EXPECT OVERRUNNING MOISTURE TO ALSO BE WELL TO THE EAST...RESULTING IN ONLY HIGH CLOUDS DRIFTING IN TONIGHT. WEST WIND WILL CONTINUE BUT DIMINISH TO AROUND 5-10KT. SUNDAY...A FAST-MOVING SHORT-WAVE MOVES ACROSS THE AREA TO BRING AN INCREASE IN LOW CLOUDS AND A CHANCE FOR RAIN. A SURFACE TROUGH EXTENDS SOUTH FROM ALBERTA WHICH WILL RESULT IN INCREASED WEST WIND TO AROUND 10KT. && .GLASGOW WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT FOR SOUTHWEST PHILLIPS. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Jan 17, 3:00 PM MST, 12 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 300 PM MST SAT JAN 17 2015 MTZ016>027-059-061-062-181100- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE- RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS-NORTHERN VALLEY- EASTERN ROOSEVELT- 300 PM MST SAT JAN 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF RAIN AND FREEZING RAIN SUNDAY MORNING FOR PORTIONS OF THE AREA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ060-181100- SOUTHWEST PHILLIPS- 300 PM MST SAT JAN 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF RAIN AND FREEZING RAIN SUNDAY MORNING. A HIGH WIND WATCH IS IN EFFECT FOR SUNDAY LATE AFTERNOON AND NIGHT FOR SOUTHWEST PHILLIPS COUNTY. WEST WINDS 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 18, 8:53 AM MST | Freezing Rain Advisory | GGW | Daniels, Garfield, McCone, Petroleum, Phillips, Prairie and 3 more | 8 hr |
Nearby
High Wind Warnings in Montana, 2015Every high wind warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.